Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 215, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2000, 4:02 PM CDT for Issaquena County, Warren County, Mississippi. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2000, 4:02 PM CDT (21:02 UTC)
- Expired
- Apr 2, 2000, 4:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Issaquena County, MS, Warren County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 4:15 PM CDT | Hail 0.75 | Redwood, MS | |
| Apr 2, 4:30 PM CDT | Thunderstorm Wind | Valley Park, MS | Numerous trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 022103 SVRJAN MSC055-149-022145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 402 PM CDT SUN APR 2 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN WEST CENTRAL MISSISSIPPI ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI * UNTIL 445 PM CDT * AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MADISON PARISH NEAR THE MISSISSIPPI RIVER...OR ABOUT 4 MILES EAST OF TALLULAH...MOVING NORTHEAST AT 45 MPH. 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:15 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 2, 3:15 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT SUN APR 2 2000 WILL KEEP FLOOD WATCH IN SAME AREA...BUT CHANGE WORDING FROM "FLASH FLOOD" TO "FLOOD". MOST RIVERS ARE AT OR APPROACHING FLOOD STAGE AND MORE RAIN ON THE WAY TONIGHT AND MONDAY. THANKS KMEG FOR COORDINATION ON THIS POINT. HEAVY RAIN AXIS LIKELY TO BE OVER WEST CENTRAL...NORTH...AND NORTHEAST CWFA TONIGHT BEFORE SHIFTING TO SOUTHWEST...CENTRAL...AND EAST CENTRAL CWFA MONDAY. SOUTHEAST MAY ESCAPE HEAVIEST RAINS AS BEST DYNAMICS AND DEEPEST MOISTURE NEVER QUITE GET IN PHASE DOWN THERE. TEMPS WILL FALL DRAMATICALLY BEHIND COLD FRONT WHICH WILL ENTER NORTHWEST CWFA MONDAY MORNING AND EXIT THE SOUTHEAST CWFA MONDAY EVENING. WEDNESDAY MORNING WILL BE THE COLDEST MORNING AS SURFACE RIDGE AXIS CUTS THROUGH THE CWFA AND DRY AIR/CLEAR SKIES ALLOW FOR GOOD RADIATIONAL COOLING. QPF DISCUSSION: WILL FOLLOW AVN LOCATION OF HEAVY PRECIP AXIS AS IT HAS BEEN VERIFYING BEST WITH THIS SYSTEM. CUT BACK AMOUNTS JUST A LITTLE. EXTENDED...MRF AND NOGAPS AGREE NEXT CHANCE OF PRECIP FRIDAY NIGHT OR SATURDAY. YES...THE WEEKEND AGAIN. FOR NOW WILL KEEP FRIDAY DRY AND HOPE ALL THE RAIN FROM THIS WEEKEND HAS A FEW DAYS TO FIND ITS WAY TO THE GULF BEFORE THE NEXT ROUND. .JAN... MS...FLOOD WATCH THROUGH TONIGHT MSZ018-019-025>062. AR...FLOOD WATCH THROUGH TONIGHT ARZ074-075. LA...FLOOD WATCH THROUGH TONIGHTL LAZ007>009-015-016-023>026. 06
In the hours before
Special weather statement, Apr 2, 10:15 AM CDT, 5 hours 47 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 030400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT SUN APR 2 2000 A STALLED AND WEAKENING FRONTAL BOUNDARY ACROSS THE ARK-LA-TEX WILL CONTINUE TO PROVIDE THE FOCUS THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHWEST AND CENTRAL MISSISSIPPI THROUGH TONIGHT. THE AIRMASS ACROSS THE REGION IS MOIST AND UNSTABLE...AFTER SEVERAL ROUNDS OF RAIN AND THUNDERSTORMS SEVERAL BOUNDARIES ALSO EXIST ACROSS PORTIONS CENTRAL AND SOUTH MISSISSIPPI. THESE BOUNDARIES WILL ALSO AID IN THUNDERSTORM DEVELOPMENT LATER TODAY. FLASH FLOODING WILL CONTINUE TO BE A THREAT IN THE DELTAS OF MISSISSIPPI...LOUISIANA AND ARKANSAS...AS WELL AS WEST CENTRAL MISSISSIPPI. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...BUT A FEW STORMS GENERALLY SOUTH OF A PORT GIBSON TO MERIDIAN LINE COULD PRODUCE SOME STRONG GUSTY WINDS AND SOME HAIL. EMERGENCY MANAGEMENT PERSONNEL WILL NEED TO KEEP ABREAST OF THE LATEST WEATHER CONDITIONS THROUGH TONIGHT. FOR INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GrOV/JAN.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 6:36 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Leflore | 39 min |
| Apr 1, 6:53 PM CST | Tornado Warning | JAN | Holmes | 37 min |
| Apr 1, 10:36 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Leflore | 29 min |
| Apr 1, 10:44 PM CST | Flash Flood Warning | JAN | Grenada | 4 hr |
| Apr 1, 11:05 PM CST | Severe Thunderstorm Warning | JAN | Montgomery | 25 min |
| Apr 1, 11:26 PM CST | Flash Flood Warning | JAN | Carroll, Leflore | 4 hr |
| Apr 1, 11:33 PM CST | Severe Thunderstorm Warning | JAN | Washington | 27 min |
| Apr 2, 7:08 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 37 min |
| Apr 2, 7:29 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 31 min |
| Apr 2, 7:41 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 34 min |
| Apr 2, 9:40 AM CDT | Flash Flood Warning | JAN | Holmes | 110 min |
| Apr 2, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 44 min |
| Apr 2, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 28 min |
| Apr 2, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 36 min |
| Apr 2, 5:15 PM CDT | Tornado Warning | JAN | Madison, Rankin | 30 min |
| Apr 2, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 36 min |
| Apr 2, 5:34 PM CDT | Tornado Warning | JAN | Leake, Scott | 26 min |
| Apr 2, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 45 min |
| Apr 2, 5:52 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 38 min |
| Apr 2, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 50 min |
| Apr 2, 5:58 PM CDT | Tornado Warning | JAN | Leake | 47 min |
| Apr 2, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 43 min |
| Apr 2, 6:04 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 41 min |
| Apr 2, 6:13 PM CDT | Tornado Warning | JAN | Neshoba | 47 min |
| Apr 2, 6:17 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 43 min |
| Apr 2, 6:30 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 45 min |
| Apr 2, 6:34 PM CDT | Tornado Warning | JAN | Newton | 26 min |
| Apr 2, 6:41 PM CDT | Flash Flood Warning | JAN | Adams, Jefferson | 2 hr |
| Apr 2, 6:45 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 60 min |
| Apr 2, 6:50 PM CDT | Tornado Warning | JAN | Kemper, Noxubee, Winston | 40 min |
| Apr 2, 6:53 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 37 min |
| Apr 2, 6:55 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 20 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.